Algebraic & Geometric Topology

A counterexample to a group completion conjecture of J C Moore

Zbigniew Fiedorowicz

Full-text: Open access

Abstract

We provide a simple explicit counterexample to a group completion conjecture for simplicial monoids attributed to J C Moore.

Article information

Source
Algebr. Geom. Topol., Volume 2, Number 1 (2002), 33-35.

Dates
Received: 25 June 2001
Revised: 11 January 2002
Accepted: 11 January 2002
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513882683

Digital Object Identifier
doi:10.2140/agt.2002.2.33

Mathematical Reviews number (MathSciNet)
MR1885214

Zentralblatt MATH identifier
1006.18013

Subjects
Primary: 18G30: Simplicial sets, simplicial objects (in a category) [See also 55U10]
Secondary: 55R35: Classifying spaces of groups and $H$-spaces

Keywords
simplicial monoid group completion

Citation

Fiedorowicz, Zbigniew. A counterexample to a group completion conjecture of J C Moore. Algebr. Geom. Topol. 2 (2002), no. 1, 33--35. doi:10.2140/agt.2002.2.33. https://projecteuclid.org/euclid.agt/1513882683


Export citation

References

  • A Dold, Die geometrische Realisierung eines schiefen kartesichen Produktes, Archiv der Math. 9 (1958) 275–286
  • Z Fiedorowicz, Classifying spaces of topological monoids and categories, Am. J. Math. 106 (1984) 301–350
  • D MacDuff, On the classifying spaces of discrete monoids, Topology, 18 (1979) 313–320
  • D Puppe, A theorem on semi-simplicial monoid complexes, Ann. of Math. 70 (1959) 379–394